question-icon

What Causes Right Eye Pain While On Losartan And Toprol?

default
Posted on Tue, 14 Nov 2017
Question: I have blood pressure problems (170/86 range ) during the night which causes my eyes, usually my right eye to hurt keeping me awake. This usually happens around 1:00 o'clock am. I am taking 25 mg of toprol and 12 1/2 mg of solartan per day. During the day, my bp will drop down to around 135/80 but fluctuates considerably . I am 88 yrs old and quite active.
doctor
Answered by Dr. Bhanu Partap (2 hours later)
Brief Answer:
Medicines need to be adjusted

Detailed Answer:
Hello Sir

After going through the medical details provided by you I would like to tell you that your blood pressure medicine needs to be changed.

In my opinion it's advisable to start you on Losartan 25 mg in the morning and Amlodipine 5mg in the evening.

You can discuss this with your treating doctor and get a written prescription from him. Also considering your age group I would like to suggest you get an ECG and ECHOCARDIOGRAPHY done.

Hope to have been helpful.

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Bhanu Partap (4 hours later)
I failed to. Ention that since being taken off clorthalid and switched to losartan I have started to retain water with my legs swelling quite a bit. Also, the losartan does not seem to do much to reduce my blood pressure. Error, mention not Ention

What about the water retention
doctor
Answered by Dr. Bhanu Partap (11 hours later)
Brief Answer:
Hello Again

Detailed Answer:
In that case it's advisable to replace Losartan with Telma H in the morning, it's a combination of Telmisartan and Hydrochlorthiazide along with Amlodipine in the evening.

And importantly if you are getting sweeping in your legs that means your heart function should be evaluated with the help of Echocardiography and then the medicines adjustments should be made.

Kindly discuss this issue with your doctor and get an echo done Restrict your water intake to no more than 1.5 ltrs a day..

Hope to have been helpful.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 4564 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Right Eye Pain While On Losartan And Toprol?

Brief Answer: Medicines need to be adjusted Detailed Answer: Hello Sir After going through the medical details provided by you I would like to tell you that your blood pressure medicine needs to be changed. In my opinion it's advisable to start you on Losartan 25 mg in the morning and Amlodipine 5mg in the evening. You can discuss this with your treating doctor and get a written prescription from him. Also considering your age group I would like to suggest you get an ECG and ECHOCARDIOGRAPHY done. Hope to have been helpful. Kind regards Dr Bhanu partap